Texas, 2013

Flash Flooding and Flooding in Texas, October 30 to 31, 2013

October 30 to 31, 2013 · NWS FWD · 16 events in 6 counties and zones

Significant flooding occurred in the south and southeastern counties when up to 11 of rain fell during the late evening and overnight hours. The flooding rains were caused by large scale lift occurring over a moist but cool boundary layer.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$560,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Significant flooding occurred in the south and southeastern counties when up to 11 of rain fell during the late evening and overnight hours. The flooding rains were caused by large scale lift occurring over a moist but cool boundary layer. Training of showers and thunderstorms occurred throughout the event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 30, 8:13 PM CST, 39 minutes earlier.

Area forecast discussion, Oct 30, 8:13 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
913 PM CDT WED OCT 30 2013

.UPDATE...
AT THE SURFACE AN EFFECTIVE WARM FRONT BOUNDARY DEVELOPED TODAY
AND IS CURRENTLY LOCATED ALONG A LINE FROM NACOGDOCHES TO MEXIA TO
GRANBURY TO WICHITA FALLS. TO THE NORTH OF THIS BOUNDARY
TEMPERATURES AND DEWPOINTS ARE IN THE MID 60S...ABOUT 5 TO 7
DEGREES COOLER THAN THE AIRMASS TO THE SOUTH OF THE BOUNDARY. EVEN
SHORT TERM MODEL GUIDANCE HAS NOT REALLY CAUGHT ONTO THE PRESENCE
OF THIS BOUNDARY...WHICH IS AFFECTING THE FORECAST SURFACE
INSTABILITY FIELDS OVER THE NORTHEAST HALF OF THE REGION. IN
ADDITION...HAVE LOWERED FORECAST LOW TEMPS 5 DEGREES OR SO TO NEAR
CURRENT TEMPS IN THIS AREA. TEMPERATURES WILL BE STEADY OR RISE
SLOWLY AS THE WARM FRONT LIFTS NORTH AS THE MAIN UPPER TROUGH AND
SURFACE LOW PRESSURE SYSTEM MOVE EAST TONIGHT.

CONCERNING THE CONVECTIVE FORECAST AND HEAVY RAIN POTENTIAL. THE
RADAR IS CLEARLY SHOWING THE EFFECTS OF A LOW LEVEL TROUGH OR
BOUNDARY THAT HAS SET UP THIS EVENING RIGHT ALONG THE I-35
CORRIDOR SOUTH OF TEMPLE. THE BOUNDARY EXTENDS FROM COTULLA TO
AUSTIN TO MARLIN TO ATHENS. EVENING FWD SOUNDING INDICATED
SIGNIFICANTLY DRIER AIR NEAR 850MB AND MORE VEERED WESTERLY FLOW.
AT DEL RIO...DRY AIR AND EVEN NORTHWEST WINDS WERE PRESENT AT
850MB...SO THERE IS GOOD REASON TO BELIEVE THAT THE LOW LEVEL
BOUNDARY IS FIRMLY IN PLACE AND WILL REMAIN IN TACT THROUGH
TONIGHT ACROSS CENTRAL AND EAST TEXAS. THIS BOUNDARY WILL BE THE
FOCUS FOR TRAINING CONVECTIVE CELLS THROUGH THE NEXT 6 TO 9 HOURS
OVER THE SOUTHEAST ZONES. ALL OF THE INGREDIENTS THAT PORTEND TO
EXCESSIVE RAINFALL ARE AVAILABLE TONIGHT WITH HIGH MOISTURE
CONTENT...STRONG LOW LEVEL WINDS RESULTING IN HIGH MOISTURE
FLUX...WEAK INSTABILITY...AND HIGH FREEZING LEVELS. AM VERY
CONCERNED SOME LOCATIONS ACROSS THE SOUTHEAST ZONES MAY RECEIVE
OVER 6 INCHES OF RAIN TONIGHT...WHICH RAISES CONCERN FOR A
SIGNIFICANT FLASH FLOODING EVENT THAT IS A THREAT TO LIFE AND
PROPERTY.

WITH THE BAND OF CONVECTION SETTING UP IN THIS LOCATION...AND THE
PRESENCE OF DRIER AND MORE STABLE AIR OVER THE NORTHEAST ZONES
HAVE CANCELED THE WATCH OVER THE NORTHEAST ZONES...INCLUDING
ROCKWALL AND KAUFMAN COUNTIES. ADDITIONAL RAIN IS LIKELY IN THESE
AREAS TONIGHT...BUT HEAVY RAIN THREAT IS LESSENING. THE FORT
WORTH SOUNDING DID INDICATE A LAYER OF MOIST/CONDITIONALLY
UNSTABLE PARCELS JUST ABOVE THE COOLER SURFACE LAYER. WHEN THE
NEXT PIECE OF UPPER LEVEL ENERGY THAT IS NOW LOCATED IN NEW MEXICO
ROTATES OUT INTO THE SOUTHERN PLAINS...THIS SHOULD BE CONVERTED
INTO SCATTERED SHOWERS AND STORMS OVER THE REMAINDER OF THE AREA
NORTH OF THE TRAINING BAND OF HEAVY RAINFALL. THIS MAY WAIT UNTIL
THE COLD FRONT ARRIVES LAET TONIGHT AND A SURFACE/LOW LEVEL
TRIGGER BECOMES AVAILABLE. FOR THIS REASON WILL KEEP POPS HIGH
OVER THE AREA...BUT THE THREAT FOR HEAVY RAINFALL WILL BE LIMITED
BY QUICK DURATION AND THE THREAT FOR SEVERE WEATHER WILL BE
LIMITED BY MOIST ADIABATIC LAPSE RATES ALOFT.

TR.92

&&

.AVIATION...
A MESOSCALE BOUNDARY SEPARATING RAIN COOLED AIR TO THE NORTH AND
WARM...UNSTABLE AIR TO THE SOUTH CONTINUES TO LIFT NORTHEAST INTO
THE METROPLEX. THIS SHOULD ALLOW FOR IMPROVING CIGS AT METROPLEX
TAF SITES...AND WILL INDICATE IFR CONDITIONS IMPROVING TO MVFR
AT 01-02Z. SCATTERED THUNDERSTORMS WILL REMAIN A POSSIBILITY IN
THE WARM UNSTABLE AIR FOR ANOTHER COUPLE OF HOURS....WITH MOST OF
THE THUNDERSTORM ACTIVITY REMAINING EAST AND SOUTH OF THE TAF
SITES WHERE THE HIGHEST MOISTURE RESIDES. FOR THE NEAR
TERM...RADAR TRENDS INDICATE THAT KACT WILL HAVE A GREATER
POTENTIAL OF BEING AFFECTED THAN THE METROPLEX AND WILL CONTINUE
WITH VCTS THERE WITH VCSH IN THE METROPLEX THROUGH 06Z. OTHERWISE
SURFACE WINDS HAD BACKED TO A MORE EASTERLY COMPONENT NORTH OF THE
SURFACE BOUNDARY...BUT SHOULD BECOME MORE SOUTHERLY AREA-WIDE AS
THE BOUNDARY MOVES NORTH OF ALL TAF SITES. SPEEDS IN THE 10-15 KT
RANGE WILL INCREASE TO 15-20 KT AROUND MIDNIGHT LOCAL AS THE LOW
LEVEL JET BECOMES ESTABLISHED.

THE MAIN UPPER TROUGH AXIS IS CURRENTLY OVER THE 4-CORNERS REGION
AND STEADILY APPROACHING WEST TEXAS. CONVECTION WILL BECOME MORE
WIDESPREAD LATER THIS EVENING AS ASCENT FROM THIS SYSTEM SPREADS
OVERHEAD. HI-RES MODEL DATA SUGGESTS THUNDERSTORMS REDEVELOPING
NEAR ALL TAF LOCATIONS AROUND 06Z THEN SHIFTING EAST OF TAF
LOCATIONS AROUND 10Z. SOUTH WINDS WILL BECOME WEST MID TO LATE
MORNING THURSDAY AS A PACIFIC FRONT PUSHES EAST ACROSS THE
AREA...WITH WINDS VEERING TO THE NORTHWEST BY EARLY AFTERNOON.
FOR DFW...THE MAIN IMPACT THURSDAY WILL BE CROSSWINDS LATE MORNING
THEN NORTHWEST WINDS SHORTLY AFTER 18Z. OTHERWISE CONDITIONS ARE
EXPECTED TO BE VFR THURSDAY.

30

&&

.PREV DISCUSSION... /ISSUED 401 PM CDT WED OCT 30 2013/
THE NEXT 18 HOURS WILL BE QUITE UNSETTLED ACROSS NORTH TEXAS WITH
PERIODS OF SHOWERS AND THUNDERSTORMS AND THE POTENTIAL FOR BOTH
SEVERE WEATHER AND FLASH FLOODING. WHILE MOST AREAS WILL PICK UP
SOME RAINFALL THROUGH LATE TONIGHT...THE MAIN CHALLENGE WILL BE
NARROWING DOWN THE HIGHEST POTENTIAL FOR HEAVY RAINFALL AND FLASH
FLOODING. THERE ARE A COUPLE OF COMPLICATING FACTORS THAT COULD
HAVE SIGNIFICANT IMPACTS ON THE SHORT TERM FORECAST INCLUDING THE
POTENTIAL FOR UNDERESTIMATING THE SEVERE THREAT.

CONCERNING THE SHORT TERM SEVERE WEATHER THREAT...LATEST SATELLITE
IMAGERY SHOWS SUBSTANTIAL BREAKS IN THE CLOUD COVER ACROSS THE
FAR SOUTHERN PARTS OF THE CWA INTO SOUTHEAST TEXAS. THIS IS
IMPORTANT BECAUSE TEMPERATURES IN HENDERSON AND ANDERSON COUNTIES
ARE IN THE MID 60S WHILE TEMPERATURE ACROSS BELL AND MILAM
COUNTIES ARE IN THE LOWER 80S. THIS DIFFERENTIAL HEATING BOUNDARY
WILL EFFECTIVELY ACT AS A WARM FRONT WITH STRONGLY BACKED WINDS TO
THE NORTH OF THE BOUNDARY. LOCALLY RUN SEVERE PARAMETERS INDICATE
AROUND 2000J/KG OF SURFACE BASED CAPE WITH LITTLE INHIBITION. MORE
IMPORTANTLY...LOW LEVEL TURNING OF THE WINDS IS QUITE STRONG AND
THERE IS AMPLE LOW LEVEL CAPE. GIVEN THE VERY HIGH SURFACE
DEWPOINTS...LCLS ARE LOW AND THIS AREA WOULD NEED TO BE MONITORED
FOR A LOCALLY ENHANCED TORNADO THREAT ESPECIALLY IF STORMS DEVELOP
ALONG THE BOUNDARY ITSELF.

ELSEWHERE...THERE IS A POTENTIAL FOR MORE ISOLATED SEVERE
THUNDERSTORMS THROUGH THE NIGHT ACROSS NORTH TEXAS GIVEN AMPLE
DEEP LAYER SHEAR OF AROUND 50KTS. WITH DEEP MOISTURE IN
PLACE...LAPSE RATES ARE NOT OVERLY STEEP BUT A MARGINALLY SEVERE
HAIL THREAT WOULD EXIST. THERE IS A LAYER OF MID LEVEL DRY AIR
OVER NORTH TEXAS WHICH COULD ENHANCE DOWNDRAFTS LOCALLY SUPPORTING
A LOW END DAMAGING WIND THREAT.

THE MORE SIGNIFICANT HAZARD ACROSS NORTH TEXAS APPEARS TO BE THE
POTENTIAL FOR FLASH FLOODING THROUGH TONIGHT. THE MID LEVEL DRY
AIR MENTIONED ABOVE HAS BEEN A THORN IN OUR SIDE IN TRYING TO
DETERMINE THE LOCATION OF HEAVIEST RAINFALL. MODEL GUIDANCE
CONTINUES TO INDICATE AT LEAST WEAK SUBSIDENCE INCREASING ACROSS
THE WESTERN HALF OF THE CWA THROUGH LATE THIS EVENING. AIRCRAFT
SOUNDINGS FROM DFW AND DAL SHOW THIS LAYER OF DRY AIR FROM ABOUT
700MB TO 550MB. MORE IMPORTANTLY...LATEST SOUNDINGS INDICATE THAT
THIS DRY AIR IS SINKING...IMPLYING DOWNWARD VERTICAL MOTIONS.
LATEST FORECAST WILL FOLLOW THE ASSUMPTION THAT SOME DRIER AIR
WILL REMAIN IN PLACE ACROSS THE WESTERN HALF OF THE CWA...OR MORE
SPECIFIC...FROM SOUTHWEST TO NORTHEAST ACROSS THE CWA FROM NEAR
GOLDTHWAITE TO HILLSBORO TO SHERMAN. THIS WILL BE IN THE FORM OF A
TIGHT THETA-E BOUNDARY ALONG THESE AREAS. AS THE MAIN UPPER LOW
EJECTS EASTWARD LATER TONIGHT LARGE SCALE FORCING WILL CONTINUE TO
INCREASE. THE COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD
INCREASE DRAMATICALLY AFTER DARK...MAINLY FROM 9PM TO 2AM. THE
AFOREMENTIONED THETA-E BOUNDARY THEN BECOMES ESPECIALLY IMPORTANT
BECAUSE MOST OF THE HEAVY PRECIPITATION WILL BE ALONG AND EAST OF
THIS BOUNDARY. WITH A 50KT LLJ PUMPING RICH MOISTURE INTO THIS
SYSTEM...EXPECT SEVERAL HOURS OF TRAINING SHOWERS AND
THUNDERSTORMS...MAINLY ACROSS THE EAST AND SOUTHEAST COUNTIES. THE
CURRENT FLASH FLOOD WATCH HIGHLIGHTS THE AREAS WHERE WE THINK THE
BEST CHANCE FOR TRAINING THUNDERSTORMS EXISTS. OF COURSE...IF THIS
IS OFF ANY BIT...CONSIDERABLY HEAVIER RAINFALL COULD FALL FARTHER
WEST. THE LAST FEW RUNS OF THE HRRR SEEM TO SUGGEST THAT MUCH
HEAVIER RAINFALL WILL FALL WEST...BUT IT SEEMS TO BE THE OUTLIER
AT THIS TIME AND DOESNT APPEAR TO BE HANDLING THE DRY AIR AS WELL.

THAT BEING SAID...CURRENT FLASH FLOOD WATCH CONFIGURATION WILL
REMAIN THE SAME...BUT IF IT BECOMES APPARENT THAT HEAVIER RAINFALL
WILL OCCUR WEST...WE WILL EXPAND IT THIS EVENING. WITH PWS IN
EXCESS OF 2 INCHES...WHICH IS ANOMALOUSLY HIGH FOR LATE
OCTOBER...AND SURFACE TO 700MB THETA-E DIFFERENCE OF ONLY ABOUT 5
DEG K...VERY HEAVY RAINFALL IS EXPECTED. THUNDERSTORMS SHOULD BE
ABLE TO MAINTAIN EXTREMELY EFFICIENT RAINFALL RATES FOR AN
EXTENDED PERIOD OF TIME. RAINFALL AMOUNTS IN THE WATCH AREA SHOULD
AVERAGE 3 TO 5 INCHES WITH ISOLATED AMOUNTS IN EXCESS OF 7 INCHES.

ALL OF THIS ACTIVITY SHOULD MOVE EAST DURING THE MORNING HOURS
THURSDAY WITH MUCH DRIER AIR MOVING IN. WINDS WILL DIMINISH DURING
THE DAY AND TRICK OR TREATING WEATHER SHOULD BE QUITE NICE. THE
MAIN UPPER TROUGH WILL MOVE EAST AND A LARGE SURFACE HIGH WILL
BUILD IN FOR THE WEEKEND. THIS SHOULD BE SHORT LIVED AS ANOTHER
STRONG SYSTEM MOVES INTO THE WESTERN US EARLY NEXT WEEK. MOISTURE
WILL BE QUICK TO RETURN  WITH RAIN CHANCES FOR MONDAY AND TUESDAY.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  66  79  53  77  50 /  80  20   5   0   0
WACO, TX              68  79  47  77  47 /  90  20   5   0   0
PARIS, TX             63  78  50  74  46 / 100  20   5   0   0
DENTON, TX            65  75  50  74  43 /  80  10   5   0   0
MCKINNEY, TX          64  76  50  76  46 / 100  20   5   0   0
DALLAS, TX            66  79  54  78  52 /  90  20   5   0   0
TERRELL, TX           64  78  50  76  47 / 100  20   5   0   0
CORSICANA, TX         64  80  52  75  50 / 100  30   5   0   0
TEMPLE, TX            69  79  48  78  49 / 100  30   5   0   0
MINERAL WELLS, TX     67  75  44  76  45 /  60  10   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR TXZ122-123-135-
146>148-158-160>162-174-175.

&&

 /
Hazardous weather outlook, Oct 30, 8:17 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
917 PM CDT WED OCT 30 2013

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-010230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
917 PM CDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS THROUGH TONIGHT.
SOME STORMS MAY BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING
DAMAGING WINDS AND SMALL HAIL.

A HEAVY RAINFALL EVENT IS LIKELY ACROSS SOUTHEASTERN PARTS OF
NORTH TEXAS TONIGHT.  LOCALLY HEAVY RAIN MAY RESULT IN FLASH
FLOODING...ESPECIALLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR
AND SOUTH OF THE INTERSTATE 30 CORRIDOR. A FLASH FLOOD WATCH IS
IN EFFECT ALONG AND SOUTHEAST OF A LINE FROM TEMPLE TO CORSICANA
TO EMORY THROUGH 10 AM THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM CHANCES WILL END FROM WEST TO EAST THURSDAY MORNING.
SOME LOCALLY HEAVY RAIN MAY OCCUR EAST OF A PARIS TO TEMPLE LINE.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH
AND CENTRAL TEXAS MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT.

CAVANAUGH

In the hours before

Local storm report, Oct 30, 4:27 PM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
527 PM CDT WED OCT 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLOOD            1 SW STREETMAN          31.86N  96.34W
10/30/2013                   FREESTONE          TX   PUBLIC

            WATER WAS RUSHING OVER FM-246 NEAR STREETMAN IN
            FREESTONE COUNTY NEAR THE NAVARRO COUNTY BORDER.

The radar

The Ft Hood radar (KGRK), 20 km away, was scanning. The volume nearest the first event began at 02:53 UTC.

Open the radar archive at this moment

Event by event

10 flash flood, 6 flood. Local standard time, as filed.

Flash Flood, Bell

When
October 30, 8:52 PM CST to October 31, 4:30 AM CST
Where
Bell County, 1.58 mi NNW of Holland to 3.05 mi ESE of Burgess
Cause
Heavy Rain
Property damage
$40,000
Reported by
Amateur Radio
Coordinates
30.899, -97.415

Heavy rainfall resulted in flash flooding in the Holland area. Six inches of water was over Highway 95 between Holland and Bartlett. Water rescues were performed along Sunshine Rd and Strasburger Rd, and the two roads were barricaded due to the high water. One man was also rescued on Donahoe Rd to the southeast of Holland. The area received nearly 8 of rain in less than 12 hours.

Flash Flood, Freestone

When
October 30, 11:30 PM CST to October 31, 5:50 AM CST
Where
Freestone County, 3.71 mi S of Donie to 1.79 mi ESE of Butler
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
31.417, -96.240

Numerous roads were closed across the county due to very heavy rainfall resulting in flash flooding. 4-12 of rain fell across the county in just a few hours. Water entered one house on Highway 84 in Teague. 4 houses on the northeast side of Teague were evacuated as Turtle Creek quickly rose.

Flash Flood, Bell

When
October 31, 12:25 AM CST to 4:30 AM CST
Where
Bell County, 0.57 mi N of Little River - Academy to 0.83 mi NNE of Little River - Academy
Cause
Heavy Rain
Property damage
$40,000
Reported by
Broadcast Media
Coordinates
30.988, -97.369

One to two feet of water was flowing over the intersection of FM 436 and Old TX 95 in Little River. Heavy thunderstorms produced nearly 8 of rain in just a few hours resulting in flash flooding.

Flash Flood, Anderson

When
October 31, 12:39 AM CST to 8:50 AM CST
Where
Anderson County, 5.37 mi W of Massey Lake to 6.1 mi SSE of Long Lake
Cause
Heavy Rain
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
31.792, -95.971

Numerous roads were closed due to flash flooding that resulted from heavy thunderstorms that produced 4-8 of rain across the county in less than 8 hours. Portions of Highway 79 in Palestine were closed. Part of Highway 79 between Palestine and Tucker were also closed. Numerous other roads in Palestine were impassable including Reagan, Azell, Bassett, North Sycamore Rd near Ezell and Green Street. CR 2201 at Salt Works Rd, and CR 2715 and 2301 were also closed. One home on CR 2301 was flooded with 6 of water when Lake Creek overflowed its banks. FM 312 in Frankston was washed out. FM 321 at HWY 287 in Tennessee Colony was impassable. FM 321 between Tennessee Colony and Neches was closed in some places. FM 320 was closed near Harmony. A woman was trapped in her vehicle on FM 645 in Tucker due to high water, and FM 645 north of Tucker was also partially closed. Also, parts of FM 315, US 79 from Westwood to FM 645, FM 645 to FM 320, CR 2054, FM 321 to CR 2706, CRs 2223, 2401, 2504, 2303, & 2311 were closed or damaged. In many locations, it took the water several days to recede or the roads were closed for at least a week due to damage to the roads and/or culverts.

Flash Flood, Bell

When
October 31, 3:00 AM CST to 4:30 AM CST
Where
Bell County, 1 mi SE of Heidenheimer to 1.74 mi NNE of Leedale
Cause
Heavy Rain
Property damage
$5,000
Reported by
Newspaper
Coordinates
31.010, -97.288

Heavy rain and flash flooding led to the closure of Wedel Cemetery Road. The road was damaged by the flood waters.

Flash Flood, Limestone

When
October 31, 3:57 AM CST to 5:20 AM CST
Where
Limestone County, 2.82 mi NNE of Fallon to 2.43 mi WSW of Kirk
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
31.616, -96.378

Significant flooding was reported along Highway 164 and the road was impassable. Several other major roads across the southern half of the county were closed due to flash flooding. Rainfall totals of 5-11 of rain fell across the southern half of the county in just a few hours.

Flash Flood, Limestone

When
October 31, 4:00 AM CST to 5:30 AM CST
Where
Limestone County, Mexia to 0.68 mi N of Mexia
Cause
Heavy Rain
Property damage
$15,000
Reported by
Newspaper
Coordinates
31.680, -96.500

Significant flooding was reported in Mexia after nearly 4 inches of rain fell in a short period. The 700 block of Palestine Street was impassable with water running into nearby homes and manholes blowing their covers. A new culvert at Bonham St and Hopkins Street was pushed out of the ground creating problems for drivers at that intersection.

Flash Flood, Falls

When
October 31, 4:30 AM CST to 8:00 AM CST
Where
Falls County, 1.61 mi N of Eloise to 1.19 mi SSE of Reagan
Cause
Heavy Rain
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
31.143, -96.818

Heavy thunderstorms produced flash flooding in southern Falls County. FM 1373 was underwater between FM 413 and HWY 6. High water was reported on HWY 6 where it crosses Little Brazos River. Water was also reported on FM 2413 and FM 46. Nearly 8-10 of rain fell over the area in just a few hours.

Flood, Bell

When
October 31, 4:30 AM CST to 2:00 PM CST
Where
Bell County, 4.24 mi NW of Bartlett to 4.08 mi NNW of Ft Griffin
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
30.822, -97.482

Significant flooding continued across eastern Bell County after nearly 8 of rain fell over the area. The water took several hours to recede. Several roads remained closed and some roads were damaged by the flood waters.

Flash Flood, Milam

When
October 31, 5:00 AM CST to 8:30 AM CST
Where
Milam County, 2.88 mi WSW of Davilla to 4.32 mi ENE of Branchville
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
30.760, -97.312

Several county roads across the northern part of the county were impassable due to flash flooding. Heavy thunderstorms produced 3-7 of rain across the northern half of the county resulting in flash flooding. FM 2269 at Elm Creek was impassable for a few days. FM 485 at Elm Creek was closed for several weeks due to damage caused by flooding from the swollen creek. At least 3 people were rescued out of Elm Creek near FM 485. In addition, parts of FM 487 and 437 near Davilla were flooded. Damage was reported on FM 437. CR 116 was also closed because the asphalt was washed away.

Flood, Limestone

When
October 31, 5:30 AM CST to 2:00 PM CST
Where
Limestone County, 2.43 mi ESE of New Hope to 5.65 mi SW of Gude
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
31.416, -96.242

Flooding continued across mainly the southern half of Limestone County after 4-11 of rain fell over the area. The water took several hours to recede. Several roads remained closed and some roads were damaged by the flood waters.

Flood, Freestone

When
October 31, 5:50 AM CST to 2:00 PM CST
Where
Freestone County, 3.71 mi S of Donie to 1.79 mi ESE of Butler
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
31.417, -96.240

Flooding continued across Freestone County after 4-12 of rain fell over the area. The water took several hours to recede. Several roads remained closed and some roads were damaged by the flood waters.

Flash Flood, Falls

When
October 31, 6:05 AM CST to 8:00 AM CST
Where
Falls County, 0.72 mi NW of Rosebud to 0.62 mi E of Barclay
Cause
Heavy Rain
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
31.089, -96.987

Highway 53 near Rosebud was under water.

Flood, Falls

When
October 31, 8:00 AM CST to 2:00 PM CST
Where
Falls County, 4.47 mi SSE of Terrys Chapel to 1.61 mi E of Denny
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
30.990, -97.071

Flooding continued across parts of Falls County after nearly 8-10 of rain fell over the area. Most of the rain fell over the southern half of the county. The water took several hours to recede.

Flood, Milam

When
October 31, 8:30 AM CST to 2:00 PM CST
Where
Milam County, 2.88 mi WSW of Davilla to 4.32 mi ENE of Branchville
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
30.760, -97.312

Flooding continued across northern Milam County after 3-7 of rain fell over the area. The water took several hours to recede. Several roads remained closed and some roads were damaged by the flood waters.

Flood, Anderson

When
October 31, 8:50 AM CST to 2:00 PM CST
Where
Anderson County, 5.38 mi W of Massey Lake to 6.1 mi SSE of Long Lake
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
31.792, -95.971

Flooding continued across Anderson County after 4-8 of rain fell over the area. The water took several hours to recede. Several roads remained closed and some roads were damaged by the flood waters.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2013Every state in 2013This day in weather historyWarnings in Texas, October 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 480223, 480227, 480224, 480228, 481084, 480229, 481278, 480225, 481481, 480230, 481490, 481491, 480226, 481482, 481494, 481493.